Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

On Keppra for long time. Took Lamictal. Changed to vimpat. Could Keppra be actually a factor in causing the seizures?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
My daughter has been on Keppra for 8 years. She took Lamictal as well and then it was changed a few months ago to Vimpat as the secondary medication. She has suddenly had a series of seizures, a week or so apart. Could the Keppra be actually a factor in causing the seizures?
Thank you XXXXXXX Schiller
Posted Mon, 11 Nov 2013 in Epilepsy
Answered by Dr. Basheer Ahamed 52 minutes later
Brief Answer:
Keppra is an antiepileptic drug.

Detailed Answer:

Keppra(Levetiracetam) is an antiepileptic drugs. It prevents seizures by slowing the abnormal nerve impulses in the brain.

Actually keppra does not cause seizures rather it prevents seizure.

The latest events of seizures has to be reported to your doctor immediately. The cause may be related to ineffective dose of the antiepileptic drugs. It should be adjusted accordingly.

Epileptic disorder causes seizure and not the Keppra.

Hope I have answer your query.
Let me know if you have any further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor